MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394671250
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.A 1.25mm rotapro was treatment of a heavily calficied coronary artery.During procedure, it was noted that the burr became stuck in the lesion.Removal of the burr was attempted for several minutes without success.A balloon was used to try to dilate the coronary artery and remove the burr, and a guideline was advanced for additional support without success.The patient condition continued to deteriorate, and the patient died.
 
Additional Manufacturer Narrative
The event of capsular contracture is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture baker grade iv.A review of the device history record has been completed.No deviations or non-conformances noted.
 
Additional Manufacturer Narrative
B2 date of death: (b)(6) 2026 used as approximate date as actual date is currently unknown.B3 date of event: 03/01/2026 used as approximate date as actual date is currently unknown.E1 initial reporter city: (b)(6).E1 initial reporter phone: (b)(6).With all the available information, boston scientific concludes: device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the event.Device technical analysis: the device was not analyzed, as it was not returned to the complaint investigation site.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications.Risk review: a risk review was completed and confirmed that the events of stuck in lesion, device difficult/unable to withdraw, additional intervention [additional device required], and death, were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: as the reported events do not indicate any device damages or failures during unpackaging, preparation, or testing, it was considered likely that the reported events occurred due to factors encountered during the procedure.The reported events indicate that the artery was in bad shape and with lots of calcium, but the full severity of the target lesion was not provided and a specific interaction with the calcium is not described within the reported events.It was not able to be determined if the severity of the target lesion was a significant contributing factor to the reported events.Therefore, based on a thorough review of the dhr and reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.
 
Event or Problem Description

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24776406
Report Number2124215-2026-18259
Device Sequence Number14986018
Product Code MCX
UDI-Device Identifier08714729999560
UDI-Public(01)08714729999560(17)270710(10)36939013
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671250
Device Catalogue NumberH749394671250
Device Lot Number0036939013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/08/2026
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown